OTTAWA, Aug. 16, 2014 /CNW/ - Apotex, in consultation with Health
Canada, is recalling one lot (KY6601) of Apo-Mycophenolic Acid due to a
package labelling error. The product is used to prevent organ rejection
in patients receiving a kidney transplant.
The French statement on the outer carton indicates that each tablet
contains 180 mg of the medicine. The actual tablets in the package
contain the correct strength of 360 mg. The rest of the carton, the
leaflets, the blister labels and the dosing instructions all contain
the appropriate labelling for the 360 mg strength.
In the unlikely event that a patient takes a higher dose due to the
labelling error, it could result in over-suppression of the immune
system and may lead to increased risk of infection causing a serious or
fatal outcome. Other symptoms include blood abnormalities and stomach
As of August 15, 2014, no adverse reactions related to this issue had
been reported to either Apotex or to Health Canada.
Patients taking Apo-Mycophenolic Acid should check the label and if
there is any confusion about the dose, they should consult with their
pharmacist. Patients should also consult with their healthcare
practitioners should they have any concerns.
Health Canada will monitor Apotex's recall and will inform Canadian
should new safety information arise.
Apo-Mycophenolic Acid (front package label)
PDF available at: http://stream1.newswire.ca/media/2014/08/16/20140816_C7352_DOC_EN_42457.pdf
SOURCE: Health Canada
For further information:
Également disponible en français